Translator Disclaimer
February 2004 Limit theorems for random normalized distortion
Pierre Cohort
Ann. Appl. Probab. 14(1): 118-143 (February 2004). DOI: 10.1214/aoap/1075828049

Abstract

We present some convergence results about the distortion $\mathcal{D}_{\mu,n,r}^{\nu}$ related to the Voronoï vector quantization of a $\mu$-distributed random variable using $n$ i.i.d. $\nu$-distributed codes. A weak law of large numbers for $n^{r/d}\mathcal{D}_{\mu,n,r}^{\nu}$ is derived essentially under a $\mu$-integrability condition on a negative power of a $\delta$-lower Radon--Nikodym derivative of $\nu$. Assuming in addition that the probability measure $\mu$ has a bounded $\varepsilon$-potential, we obtain a strong law of large numbers for $n^{r/d} \mathcal{D}_{\mu,n,r}^{\nu}$. In particular, we show that the random distortion and the optimal distortion vanish almost surely at the same rate. In the one-dimensional setting ($d=1$), we derive a central limit theorem for $n^{r}\mathcal{D}_{\mu,n,r}^{\nu}$. The related limiting variance is explicitly computed.

Citation

Download Citation

Pierre Cohort. "Limit theorems for random normalized distortion." Ann. Appl. Probab. 14 (1) 118 - 143, February 2004. https://doi.org/10.1214/aoap/1075828049

Information

Published: February 2004
First available in Project Euclid: 3 February 2004

zbMATH: 1041.60022
MathSciNet: MR2023018
Digital Object Identifier: 10.1214/aoap/1075828049

Subjects:
Primary: 60F05, 60F15, 60F25
Secondary: 94A29

Rights: Copyright © 2004 Institute of Mathematical Statistics

JOURNAL ARTICLE
26 PAGES


SHARE
Vol.14 • No. 1 • February 2004
Back to Top